I will start from the begining of my menstrual cycle so that i can get the best possible answer. i had my last period on august 2nd and it lasted about 4 days which is very common for me. i also usually have 28-30 day cycles. I had sex on august 10th and i believe the condom broke so i got plan b the next day within 24 hours. then i got some bleeding (a little bit darker than usual) on the 17th which is about 13 days early than my period. i thought it was the "regular" spotting since it is very light but constant. i have had this constant bleeding for 9 days now and i'm confused as to what it can be. it is very light bleeding in a dark colour. i dont even need to wear regular pads. im just wearing daily pads,and would probably change it twice a day. but... i dont know how normal it is to be this long and whether it means this is my actual period.
Posts: 1 | From: toronto | Registered: Aug 2008
| IP: Logged |
The quantity of hormones in Plan B is very high. This level of hormones can mess with your cycles for a long time (up to three cycles, I believe), so unless you're having pain or itching with the spotting, I expect it's from the Plan B. You can always ask the doctor/pharmacist who prescribed it to you, if you're concerned.
quote:One critical difference between EC and other contraceptives is that it is NOT meant to be used as an ongoing or sole contraceptive. Not only would that get mighty expensive for most people -- EC pills can cost $50 or more and an IUD inserted as EC can cost as much as $400 -- it's also not as effective as other methods of contraception. It contains a substantially higher dose of hormones than other hormonal methods, and is not designed for, nor has been studied for, regular use. Too, because it is a big dose of hormones all at once, ongoing side effects for most women would be pretty unmanageable: Plan B often makes many women very nauseated -- plenty to the point of vomiting -- it often causes unpredictable bleeding and periods for a little while after use, and can result in some killer headaches for some women.
Different women have different reactions to Plan B, so this just sounds like your body is adjusting to the high level of levonorgestrel.
-------------------- "Love is the answer, but while you are waiting for the answer, sex raises some pretty good questions." Posts: 171 | From: USA/CHINA | Registered: Aug 2008
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.